You might be one of many people in North Carolina who struggle with heartburn. Symptoms of heartburn can mimic a heart attack, so if you have chest pain, trouble breathing or similar issues, it’s always best to seek immediate medical attention to rule out heart problems.
Your primary care physician may have prescribed Zantac to help alleviate your heartburn. You may have also acquired the non-prescription strength version of the drug over the counter at your local pharmacy. If you have taken Zantac, it’s important to closely monitor your condition for signs of personal injury. The drug has been recalled because at least one of its ingredients is suspected to cause cancer when it undergoes changes during storage, particularly in hot temperatures.
Zantac is a brand name of a drug called “Ranitidine.” Ranitidine is a histamine-2 blocker. In the past, physicians have often prescribed it to treat heartburn because the histamine-2 blockers are known to reduce stomach acid. If you’ve experienced any of the symptoms on the following list, however, it is cause for concern:
Especially if you have had more than one of these symptoms, it suggests that you are suffering adverse effects from Zantac. A public warning has been issued stating that people who are using the over-the-counter version of Zantac should immediately stop. If you’ve been taking a prescription, the warning states that you should contact your doctor to discuss safer alternatives.
Perhaps you don’t have heartburn but have sought medical attention in the past for treatment for a stomach ulcer, esophagitis or gastroesophageal reflux disease. Before Zantac was taken off the market, doctors often prescribed it to treat these conditions. Therefore, if you have taken Ranitidine and experience signs of injury, you’ll want to report your symptoms to your primary care physician or urgent care doctor.
The U.S. Food and Drug Administration (FDA) has instructed all Ranitidine manufacturers to remove the drug from the market. It seems that an ingredient in the drug undergoes changes when stored under high heat temperatures. These changes cause the ingredient to become a cancer-causing agent.
When you seed medical treatment for a specific health condition, you have a right to expect that the drugs your doctor prescribes or recommends are safe for human consumption. The FDA has determined that Zantac should no longer be sold in the United States due to possible safety hazards, which is why it’s a good idea to discuss with a doctor any concerning symptoms you have developed after taking the drug.